# SDR ZTRR20200910002

- Difficulty date: August 30, 2020
- Submitted: September 10, 2020
- Operation: General aviation
- Filed by: 10 Tanker Air Carrier LLC, repair station ZTRR624L
- Aircraft: N612AX
- Make and model: Doug DC-10-30
- Aircraft serial: 48290
- Aircraft time: 75,654 hours, 13,496 cycles
- System (JASC): 5410 · Nacelle/Pylon, Main Frame
- Part: Hinge
- Part number: AUB7304504
- Condition: Departed
- Location: Nr 2 Nacelle
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

2020-08-30 UPON LANDING DURING MX WALK-AROUND NR 2 ENGINE RIGHT CORE COWL WAS NOTICED TO HAVE FAILED DURING FLIGHT, PI-REP ENG 2 CORE COWL DAMAGED AND PIECES MISSING.  CONCLUSIVE FAILURE IS UNDETERMINED, TWO POSSIBILITIES WHICH COULD RESULT IN SUCH FAILURE ARE: 1-FIT AND FAIR RESULTING IN EXCESSIVE AIR LOAD UNDER THE COWLING DURING FLIGHT.  2-FAILURE OF FORWARD CORE COWL HINGE/HARDWARE.  ULTIMATELY THE FORWARD CORE COWL HINGE BRACKET FAILURE WAS CAUSED BY EITHER OF CONDITIONS 1 AND/OR 2 ABOVE, AND WILL BE IDENTIFIED FURTHER BELOW.  FLEET ACTION WILL BE AS FOLLOWS: 1-PERFORM AN INSPECTION OF ALL CORE COWLS FOR FIT AND FARE, AND PERFORM INSPECTIONS OF CORE COWL HINGES, BUSHINGS, HARDWARE AND ATTACHMENT FOR CONDITION, SECURITY, WEAR.  2-PERFORM AT NEXT SCHEDULED MAINTENANCE A DETAILED INSPECTION OF HINGE, HINGE BUSHING, HARDWARE, AND ATTACHING STRUCTURE INTERNAL/EXTERNAL INCLUSIVE OF FIT AND FAIR OF ALL ENGINE CORE COWLS.  INSPECTION INTERVAL: CURRENT TASK INTERVAL FOR INSPECTION OF CORE COWL HINGES IS ACCOMPLISHED AT LOWEST LEVEL C-CHECK ON CARDS 101C-124, 224, 324.  ADD THE FOLLOWING VERBIAGE TO THE DETAIL INSPECTION TASK REQUIREMENTS "INTERNAL/EXTERNAL" AND "STRUCTURE".
